Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can i get yellow fever vaccination while i am having rheumatoid arthritis ?

Hi, Im on cortisone (prednisone) 25mg per day & got Rhumatoid Arthritise also have a heart condition on Bilocor 12.5mg per day. I wanted to get yellow fever vacisanation & i have been told I can not get one. I need to know what are my chances of getting yellow fever when in Kenya & can it be deadly
Fri, 20 May 2011
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  
Medical Procedures
Medical Topics
Pediatrician 's  Response
Hi,
Nice to hear your question...Hope you get your answer.
Well, I would first of all like to know your age and the place of your residence. Because you are on an immunosuppressant(prednisone) you are not supposed to take any live vaccine. The most commonly available preparation of yellow fever vaccine is the live vaccine. But, there is another two-dose regimen of the XRX-001 vaccine, containing inactivated yellow fever antigen with an alum adjuvant (reference:NEW ENGLAND JOURNAL OF MEDICINE, april, 2011).
You can take this vaccine. But it is not available everywhere. You should consult a local pediatrician to know about its availability in your town. By the way, Yellow fever is a lethal viral hemorrhagic fever occurring in Africa and South America, hence always safer to be vaccinated....
I would advise you to take the vaccination the earlier because you have to take 2 doses before your visit to kenya. Hope i have answered your question satisfactorily....Always available for any further querries.......
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have rheumatoid arthritis. I am taking 1 mg prednisone for two days then skip a day in an effort to reduce prednisone. I also have an infusion once per month of Actemra. I am 65 years old. I know I am immunocompromised but to what degree considering the medications I take. My question is regarding vaccination for Yellow Fever. I will be traveling extensively in South America next year - am I able to be vaccinated against yellow fever? Thank you

doctor1 MD

I am a 46 year old black female with no health problems other than anemia and rheumatoid arthritis- I suffered a virus a 2 weeks ago with nausea, fever, flu -like symptoms. Following the virus, I have constipation in which I used epson salt for laxative that worked very well. The problem is since the virus, I have a light brown discharge/ no odor and an apparent blockage because I have not passed a regular, hard stool. i have have a bowel movement, but, there is no sensation at hte very bottom of my stomach as before.

doctor1 MD

Stiffness and pain in the fingers. Naresh Kinger, Male, 62. I had a viral fever on 18th October 2017 which lasted for 9 days. After that I have stiffness and pain for the past 15 days in all the fingers which aggravates during night. But there is no swelling in any of my finger. My CRP is 9.6. ACCP is 3.35, ANA is 0.39. I have consulted an Orthopedist and am diagnosed Rheumatoid Arthritis by Physical examination. I am prescribed Penidure LA 12 injection every 15 days for one year and one Dezacor 6mg tablet every day for 4 days. Kindly advise me if Pendure LA 12 is prescribed for RA. Thanks and regards, Naresh Kinger

Recent questions on  Vaccination

doctor1 MD

hello, i have a question no doctor could answer. some days after my ET i had flu symptoms, and it was a failure, with bCG 15 and 6. this happened during my 2 ETs, but not only then. it happened 2 other times, in months when we had contacts on my days 12 and 14 of my cycle (on day 14 i have my ovulation). 5-6 days after the contacts i had flu symptoms again, at the same time i started to feel strong symptoms of pregnancy. it lasted for a few days and stopped, all together. i had 3 and 5 days delay of my period these months what could these symptoms (of the flu) mean? what tests should i take to find what s wrong? thank you.

doctor1 MD

My son had a flu vaccination on Jan. 20th and has had multiple symptoms since then. He has had eye twitching, shortness of breath, tightness in the chest, headaches, dizziness (disoriented feeling), ringing in the ears (only once), blurry vision, and muscle soreness. This is just over 4 weeks from the time of the vaccination and after a round of z-Pack, and zyrtec, and aleave, or Tylenol for the muscle soreness and headaches, he is improving, however, he still begins feeling sort of bad around 9:30pm and the disorientation comes back. Also, the eye twitching still comes and goes. We feel he is having side effects from the flu vaccination and were also wondering if Guillain Barre Syndrome might be a factor here. If so, we don t think it is a severe case. Wondering how long his symptoms might continue and is there anything we should be doing that might help other than the ibuprofen or aleave for muscle soreness?

doctor1 MD

my 13 year old daughter has violent pains in her pelvic area she was rushed to hospital and had her appendix removed but the pain is still there ,they are like cramps that come and go, sometimes so bad she cannot stand,two searches with a camera and two ultra sound later nothing has been found , the pain is mostly on the lower right side ,any thoughts the hospital seems to have no ideas, i am so worried it is to do with the cervical cancer vaccine she had last year?

doctor1 MD

Hi, doctor My daughter had her 5 year old vaccination on the 10 of January , after a couple of weeks I noticed a red rash on her legs and then her arms and the stomach, basically it spread all over her body except her face. I then took her to a pharmacist and he gave me a liquid form cortazan, medicine name is pre lone , it then started going away and as soon as she was running around and jumping up and down the jungle gyms did the rash come back really aggresively and now on her face it was very red, we then took her to a doctor and he told me she has a allergic reaction to something, but she has never had this before, I never changed her diet or the washing powder, it has been ever since the vaccination. The rash then started going away since giving her the medicine. But 3days now the rash has come back, it goes away and comes back and sometimes worse then the other times, but not as red, but itchy. Please help

doctor1 MD

Dear Doctor: My husband pass away last month due to liver cancer with 7 weeks. Its was a horrible nightmare. Please let our family know the best way to detect Hepatisis A, B, and C. so each of us can be safe and sound? Is it advisable to do blood...

doctor1 MD

my son 2yrs,10months old suffering fever .Dr gave him fever treatment on 24 Dec but after blood test on 27 Dec Dr say that my son suffering typhoid then the Dr gave typhoid course.Injection of formic 750mg & rantac 2ml morning & evening, start...

doctor1 MD

Good day doctor, I was gently nibbled and scratched by a stray kitten I decided to adopt in Qatar. I went to the CDC and immediately started my Verorab course and received a tetanus shot. The kitten was taken to a reputable local vet and booked in...